Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 121, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 27, 2011, 5:13 PM MST for Pima County, Arizona. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2011, 5:13 PM MST (00:13 UTC)
- Expired
- Aug 27, 2011, 6:00 PM MST
- In force
- 47 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 142 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 0.2 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 92 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 3505 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
260 WUUS55 KTWC 280013 SVRTWC AZC019-280100- /O.NEW.KTWC.SV.W.0121.110828T0013Z-110828T0100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 513 PM MST SAT AUG 27 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA...TOHONO O'ODHAM NATION * UNTIL 600 PM MST * AT 501 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR PISINIMO...SANTA CRUZ...COVERED WELLS AND MOUNTAIN VILLAGE COMMUNITIES ON THE TOHONO O'ODHAM NATION. THESE STORMS WERE NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SIL NAGGIA AND KUPK PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3239 11233 3222 11180 3175 11235 3184 11263 TIME...MOT...LOC 0011Z 314DEG 1KT 3203 11225 $$
2 follow-up statements
957 WWUS55 KTWC 280036 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 536 PM MST SAT AUG 27 2011 AZC019-280100- /O.CON.KTWC.SV.W.0121.000000T0000Z-110828T0100Z/ PIMA AZ- 536 PM MST SAT AUG 27 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MST FOR WESTERN PIMA COUNTY...INCLUDING THE TOHONO O'ODHAM NATION... AT 529 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED NEAR PISINIMO...SANTA CRUZ...COVERED WELLS AND MOUNTAIN VILLAGE COMMUNITIES ON THE TOHONO O'ODHAM NATION. MOVEMENT WAS NEARLY STATIONARY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3239 11233 3222 11180 3175 11235 3184 11263 TIME...MOT...LOC 0034Z 314DEG 1KT 3203 11224 $$
768 WWUS55 KTWC 280057 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 557 PM MST SAT AUG 27 2011 AZC019-280106- /O.EXP.KTWC.SV.W.0121.000000T0000Z-110828T0100Z/ PIMA AZ- 557 PM MST SAT AUG 27 2011 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN PIMA COUNTY WILL EXPIRE AT 600 PM MST... THE STORMS THAT PROMPTED THE WARNING CONTINUED TO DIMINISH IN STRENGTH AND WERE NO LONGER EXPECTED TO PRODUCE WINDS IN EXCESS OF 60 MPH. LAT...LON 3239 11233 3222 11180 3175 11235 3184 11263 TIME...MOT...LOC 0056Z 314DEG 1KT 3203 11223 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:15 PM MST, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 27, 2:15 PM MST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TUCSON AZ
215 PM MST SAT AUG 27 2011
.SYNOPSIS...EXPECT ISOLATED TO SCATTERED MAINLY AFTERNOON AND
EVENING THUNDERSTORMS DURING THE UPCOMING WEEK. UNSEASONABLY HOT
DAYTIME TEMPERATURES WILL OCCUR AGAIN SUNDAY AND MONDAY.
&&
.DISCUSSION...SCATTERED SHOWERS AND THUNDERSTORMS ONGOING ACROSS THE
WHITE MOUNTAINS...SOUTHEAST PINAL COUNTY...AND GENERALLY SOUTH OF A
SELLS-GREEN VALLEY-BENSON LINE. CELLS WERE MOVING WWD AROUND 10 KTS.
27/12Z NAM/GFS/ECMWF...27/15Z SREF AND 27/12Z UNIV OF AZ GFS WRF
WERE IN VERY GOOD AGREEMENT PROGGING THE BEST CHANCE OF PRECIP THE
REST OF THIS AFTERNOON AND INTO THIS EVENING TO OCCUR WEST OF TUCSON
AS WELL AS THE WHITE MOUNTAINS.
THUS...THE OFFICIAL FORECAST DEPICTS SCATTERED SHOWERS/TSTMS TO
OCCUR THIS EVENING ACROSS WRN/CENTRAL PIMA COUNTY...SE PINAL COUNTY
AND THE WHITE MOUNTAINS. WILL MAINTAIN SLIGHT CHANCE-CATEGORY POPS
THIS EVENING FROM TUCSON EWD ACROSS COCHISE COUNTY. PRECIP TO
DECREASE IN COVERAGE LATE TONIGHT WITH THE BEST CHANCE...ALBEIT ONLY
SLIGHT CHANCE-CATEGORY POPS...TO OCCUR WEST AND NORTH OF TUCSON.
SUNDAY...UPPER HIGH PROGGED VIA THE 27/12Z NAM TO BE CENTERED OVER
NRN AZ. RESULTANT FLOW WOULD FAVOR SHOWERS/TSTMS TO DEVELOP ACROSS
THE HIGHER TERRAIN NE OF TUCSON THEN MIGRATE SWWD DURING THE LATE
AFTERNOON/EVENING PERIOD. MEANWHILE...27/12Z GFS WAS SOMEWHAT
FURTHER EAST WITH THE PROGGED POSITION OF THE UPPER HIGH. RESULTANT
STEERING FLOW WAS MORE ELY TO SELY VERSUS THE NAM SOLUTION. AT ANY
RATE...MOISTURE WILL BE SUFFICIENT FOR CHANCE-CATEGORY POPS ACROSS
THE HIGHER TERRAIN EAST OF TUCSON WITH SLIGHT CHANCE-CATEGORY POPS
ELSEWHERE.
MON-SAT...UPPER RIDGE OVER THE SWRN CONUS TO WEAKEN SOMEWHAT AS
SHORTWAVE TROUGH MOVES EWD ACROSS THE PACIFIC NW/NRN ROCKIES. MAIN
IMPACT ON SE AZ WILL BE A GRADUAL COOLING TREND THIS PERIOD ALTHOUGH
HIGH TEMPS ARE EXPECTED TO REMAIN ABOVE NORMAL. OTHERWISE...THERE
WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWER/TSTMS FROM
TUCSON EWD/SWD WITH LESSER CHANCES OF SHOWERS/TSTMS ACROSS WRN
SECTIONS.
&&
.AVIATION...ISOLD TO SCT TSRA/SHRA WILL OCCUR THRU 06Z SUNDAY...
WITH THE BULK OF TSRA/SHRA TO OCCUR MAINLY NORTH AND WEST OF KTUS.
PRECIP TO DECREASE IN COVERAGE 06Z-12Z SUNDAY THEN ISOLD TO SCT
TSRA/SHRA EXPECTED TO OCCUR 18Z-23Z SUNDAY. OTHERWISE...FEW-BKN
CLOUDS AT 8K-12K FT AGL AND SURFACE WIND GENERALLY LESS THAN 10 KTS
THRU SUNDAY AFTERNOON. AVIATION DISCUSSION NOT UPDATED FOR TAF
AMENDMENTS.
&&
.FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS DURING
THE UPCOMING WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT
STRONG AND GUSTY WINDS NEAR THUNDERSTORMS.
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 6 PM MST THIS EVENING FOR AZZ501-502-505.
BF
WEATHER.GOV/TUCSONHazardous weather outlook, Aug 27, 7:48 AM MST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 748 AM MST SAT AUG 27 2011 AZZ510>515-280600- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- CATALINA AND RINCON MOUNTAINS-BABOQUIVARI MOUNTAINS- 748 AM MST SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND THIS EVENING. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH FRIDAY. PLEASE NOTE THAT EVEN MODERATE RAINFALL OVER THE RECENT BURN AREAS COULD RESULT IN FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ503-504-506>509-280600- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- 748 AM MST SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT EXPECT ISOLATED TO SCATTERED THUNDERSTORMS MAINLY THIS AFTERNOON AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-505-280600- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION- SOUTH CENTRAL PINAL COUNTY- 748 AM MST SAT AUG 27 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM THIS EVENING. PLEASE REFER TO AWIPS PRODUCT PHXNPWTWC /WMO HEADER WWUS75 KTWC/ FOR ADDITIONAL INFORMATION. ALSO...EXPECT ISOLATED THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS SUNDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 5:43 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Aug 27, 6:48 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.